Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 93, NWS Buffalo, NY

October 26, 2011

NWS Buffalo, NY issued this small craft advisory at Oct 26, 2011, 3:50 AM EDT. It took effect at Oct 26, 2011, 11:00 AM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2011, 3:50 AM EDT (07:50 UTC)
In effect from
Oct 26, 2011, 11:00 AM EDT
Expired
Oct 27, 2011, 8:00 PM EDT
In force
33 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WHUS71 KBUF 260750
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
350 AM EDT WED OCT 26 2011

LOZ042-261600-
/O.NEW.KBUF.SC.Y.0093.111026T1500Z-111027T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
350 AM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM EDT
THURSDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-261600-
/O.NEW.KBUF.SC.Y.0093.111026T2300Z-111027T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
350 AM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EDT
THURSDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-261600-
/O.NEW.KBUF.SC.Y.0093.111026T1800Z-111028T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
350 AM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT THURSDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
225 
WHUS71 KBUF 261350
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
950 AM EDT WED OCT 26 2011

LOZ042-262200-
/O.CON.KBUF.SC.Y.0093.111026T1500Z-111027T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
950 AM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-262200-
/O.CON.KBUF.SC.Y.0093.111026T2300Z-111027T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
950 AM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM EDT THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-262200-
/O.CON.KBUF.SC.Y.0093.111026T1800Z-111028T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
950 AM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
825 
WHUS71 KBUF 261956
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
356 PM EDT WED OCT 26 2011

LEZ040-041-270400-
/O.CON.KBUF.SC.Y.0093.111026T2300Z-111027T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
356 PM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM EDT THURSDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-270400-
/O.CON.KBUF.SC.Y.0093.000000T0000Z-111027T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
356 PM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
THURSDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-270400-
/O.CON.KBUF.SC.Y.0093.000000T0000Z-111028T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
356 PM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
332 
WHUS71 KBUF 270123
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
923 PM EDT WED OCT 26 2011

LEZ040-041-270930-
/O.CON.KBUF.SC.Y.0093.000000T0000Z-111027T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
923 PM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-270930-
/O.CON.KBUF.SC.Y.0093.000000T0000Z-111027T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
923 PM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-270930-
/O.CON.KBUF.SC.Y.0093.000000T0000Z-111028T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
923 PM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
873 
WHUS71 KBUF 270744
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
344 AM EDT THU OCT 27 2011

LEZ040-041-271545-
/O.CON.KBUF.SC.Y.0093.000000T0000Z-111027T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
344 AM EDT THU OCT 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-271545-
/O.CON.KBUF.SC.Y.0093.000000T0000Z-111027T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
344 AM EDT THU OCT 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-271545-
/O.CON.KBUF.SC.Y.0093.000000T0000Z-111028T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
344 AM EDT THU OCT 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
654 
WHUS71 KBUF 271401
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1001 AM EDT THU OCT 27 2011

LEZ040-041-272000-
/O.CON.KBUF.SC.Y.0093.000000T0000Z-111027T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1001 AM EDT THU OCT 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-272000-
/O.CON.KBUF.SC.Y.0093.000000T0000Z-111027T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1001 AM EDT THU OCT 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTH 10 TO 15 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-272215-
/O.CON.KBUF.SC.Y.0093.000000T0000Z-111028T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1001 AM EDT THU OCT 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 3:28 AM EDT, 22 minutes earlier.

Area forecast discussion, Oct 26, 3:28 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
328 AM EDT WED OCT 26 2011

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL PASS OVER THE REGION TODAY AND BRING
PERIODS OF SHOWERS. THE RAIN WILL TAPER OFF FROM NORTH TO SOUTH THIS
EVENING AS THIS FIRST LOW PULLS AWAY...THEN ANOTHER AREA OF LOW
PRESSURE WILL MOVE ACROSS SOUTHERN PENNSYLVANIA ON THURSDAY WITH A
MIX OF RAIN AND WET SNOW ACROSS MUCH OF THE AREA WITH THE FIRST SNOW
ACCUMULATION OF THE FALL SEASON POSSIBLE ON THE HILLS OF THE
SOUTHERN TIER. THE CHILLY WEATHER WILL CONTINUE THROUGH THE WEEKEND
WITH A CHANCE OF A RAIN OR SNOW SHOWER SATURDAY FOLLOWED BY A DRY
SUNDAY AS HIGH PRESSURE BUILDS INTO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADAR IMAGERY EARLY THIS MORNING SHOWING WIDESPREAD RAIN
ACROSS THE ENTIRE REGION. THIS IS BEING SUPPORTED BY ORGANIZED
CONVERGENCE ON THE NOSE OF A 50+ KNOT LOW LEVEL JET CENTERED ACROSS
OHIO AND WESTERN PENNSYLVANIA. EXPECT THE STEADY RAIN TO CONTINUE
THROUGH THE REMAINDER OF THE NIGHT HOURS WITH RAINFALL AMOUNTS OF A
TENTH TO A QUARTER INCH ON AVERAGE.

FOR TODAY...SHORT TERM MODEL GUIDANCE IS IN GOOD AGREEMENT IN TAKING
A WEAK SURFACE LOW DIRECTLY OVERHEAD TODAY...MOVING FROM LAKE ERIE
AT 12Z WEDNESDAY TO SOUTHEAST NY BY 00Z THURSDAY. THE PRIMARY
FORCING MECHANISM FOR WIDESPREAD PRECIP IS THE AFOREMENTIONED LOW
LEVEL JET...SO ONCE THIS FEATURE SHIFTS EAST AND WEAKENS THIS
MORNING THAT SHOULD ALLOW FOR A RAPID DIMINISHING TREND IN THE
STEADY RAIN FROM WEST TO EAST THIS MORNING. THE RAIN WILL NOT END
ALTOGETHER WITH PLENTY OF MOISTURE AROUND TO SUPPORT SCATTERED
SHOWERS...BUT GIVEN THE TIMING AND PLACEMENT OF FORCING MECHANISMS
EXPECT A RELATIVE LULL IN RAIN FROM LATE MORNING THROUGH EARLY
AFTERNOON.

LATER THIS AFTERNOON AS THE SURFACE LOW PULLS EAST OF THE AREA...
LOW LEVEL WINDS WILL SHIFT TO THE NORTH AND NORTHEAST ALLOWING FOR
AN INCREASE IN UPSLOPE FLOW. IN ADDITION...THE AIRMASS WILL BECOME
COLD ENOUGH FOR SOME HELP FROM LAKE ONTARIO WITH LAKE INDUCED CAPE
RISING TO ABOVE 100J/KG LATE. WITH THIS IN MIND...EXPECT SHOWERS TO
BECOME MORE WIDESPREAD DURING THE MID TO LATE AFTERNOON...ESPECIALLY
FROM LAKE ONTARIO SOUTHWARD. THESE SHOWERS WILL LINGER INTO THIS
EVENING BEFORE QUICKLY TAPERING OFF FROM NORTH TO SOUTH AS THE
DEEPER MOISTURE PULLS AWAY.

THE ONE EXCEPTION TO THIS MAY BE ACROSS THE SOUTHERN TIER...WHERE
DEEPER MOISTURE IS FORECAST TO LINGER BY BOTH THE NAM AND GFS.
HERE...SHOWERS MAY CONTINUE THROUGH MOST IF NOT ALL OF THE NIGHT.
HIGH PRESSURE BUILDING FROM THE UPPER LAKES INTO THE SAINT LAWRENCE
VALLEY WILL MAINTAIN THE LOW LEVEL NORTHEAST FLOW...AND THIS WILL
DROP 850MB TEMPS INTO THE -1C TO -3C RANGE ACROSS THE SOUTHERN TIER
BY 12Z THURSDAY. AS THE BOUNDARY LAYER COOLS OVERNIGHT...THIS SHOULD
ALLOW FOR SOME WET SNOW TO MIX IN ACROSS THE HIGHER TERRAIN...
POSSIBLY CHANGING TO ALL SNOW BY DAYBREAK ABOVE 1500FT. GIVEN THE
EXPECTED LATE CHANGEOVER TIME AND WET/WARM GROUND DONT EXPECT MUCH
IN THE WAY OF ACCUMULATION THROUGH 12Z THURSDAY. ACROSS LOWER
ELEVATIONS THE BOUNDARY LAYER SHOULD STAY WARM ENOUGH TO KEEP ANY
PRECIP MAINLY IN LIQUID FORM.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
FOCUS FOR THIS PORTION OF THE FORECAST WILL BE THE POTENTIAL FOR
ACCUMULATING SNOWS. SURFACE WAVE OVER THE OHIO VALLEY AT THE START
OF THE PERIOD WILL TRACK EASTWARD TO THE NORTHERN MID ATLANTIC
REGION THURSDAY AFTERNOON...BEFORE REACHING SOUTHERN NEW ENGLAND
THURSDAY NIGHT. MODELS AGREE THAT THERE WILL BE A FAIRLY SHARP NORTH
TO SOUTH PRECIPITATION GRADIENT. LITTLE IF ANY PRECIPITATION
EXPECTED ACROSS NORTHERN TIER AREAS WITH WIDESPREAD PRECIPITATION
ALONG THE SOUTHERN TIER. THERMAL PROFILES WOULD SUGGEST LOW LEVEL
TEMPERATURES ARE MARGINALLY COLD ENOUGH FOR A CHANGEOVER TO ALL
SNOW ALONG THE SOUTHERN TIER DURING THE DAY THURSDAY...WHICH COULD
ALLOW FOR THE POTENTIAL FOR SEVERAL INCHES OF ACCUMULATING
SNOW...ESPECIALLY FOR HIGHER ELEVATIONS. HOWEVER...THINK THAT
SNOWFALL AMOUNTS WILL BE SUPPRESSED BY DIURNAL OCCURRENCE AND WARM
GROUND. DESPITE THIS SOME OF THE HIGHER ELEVATIONS OF THE SOUTHERN
TIER COULD SEE 2 TO 4 INCH TOTALS.

HIGH PRESSURE WILL BUILD IN BEHIND THE DEPARTING SURFACE WAVE
LATER THURSDAY NIGHT AND FRIDAY. DRIER AIR ADVECTING IN...BUT
COLD NORTHWESTERLY FLOW MAY BE ABLE TO GENERATE SOME LIMITED LAKE
RESPONSE THURSDAY NIGHT IN FAVORED NORTHWEST FLOW AREAS. THE FLOW
BACKS QUICKLY TO SOUTHWEST FRIDAY AHEAD OF AN APPROACHING SURFACE
WAVE. AIR MASS REMAINS MARGINALLY COLD ENOUGH FOR SOME LAKE
ENHANCED PRECIPITATION DOWNWIND OF BOTH LAKES INTO THE BUFFALO
METRO AND WATERTOWN AREAS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
MEDIUM RANGE MODELS DEVELOP A SURFACE LOW OVER THE SOUTHEAST STATES
AND TRACK THE SYSTEM ALONG THE EAST COAST EARLY IN THE WEEKEND.
UNCERTAINLY STILL REMAINS CONCERNING HOW FAR WEST ASSOCIATED
PRECIPITATION WILL SPREAD. FOR NOW WILL KEEP A CHANCE OF RAIN OR
SNOW IN THE FORECAST ALL AREAS FRIDAY NIGHT AND SATURDAY. MIXED
RAIN/SNOW SHOWERS WILL LINGER SATURDAY NIGHT INTO SUNDAY OVER
EASTERN SECTIONS AS FLOW OFF THE LAKE SETS UP BEHIND THE SYSTEM.

HIGH PRESSURE WILL BUILD IN WITH DRY CONDITIONS MONDAY AND TUESDAY.

TEMPERATURES WILL RANGE BETWEEN 5 AND 10 DEGREES BELOW NORMAL DURING
THE WEEKEND AND SHOULD MODERATE TO NEAR NORMAL BY TUESDAY.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
RAIN WILL CONTINUE TO SPREAD EAST ACROSS THE REGION THROUGH DAYBREAK
WITH THE STEADIEST RAIN SHIFTING TO CENTRAL AND NORTHERN NEW YORK
AFTER 09Z. THIS WILL CONTINUE TO BRING MVFR VSBY WITH SOME LOCAL IFR
VSBY IN A BAND OF STEADIER RAIN PUSHING THROUGH KROC IN THE NEXT FEW
HOURS. CIGS WILL REMAIN VFR FOR THE MOST PART THROUGH THIS
MORNING... ALTHOUGH SOME MVFR WILL STILL BE FOUND ASSOCIATED WITH
SOME OF THE STEADIER RAINFALL. A LOCAL PATCH OF IFR CIGS NEAR KROC
SHOULD BE SHORT LIVED AND SCATTER OUT BY 09Z.

SCATTERED SHOWERS WILL CONTINUE TODAY FOLLOWING THE STEADY
RAIN...ALTHOUGH THE RAIN WILL LIKELY REACH A RELATIVE MINIMUM IN
AREAL COVERAGE LATER THIS MORNING BEFORE PICKING UP AGAIN BY MID
AFTERNOON. CIGS WILL CONTINUE TO BE VFR WITH SOME PATCHY MVFR
THROUGH EARLY AFTERNOON. BY 18Z SURFACE WINDS WILL SHIFT TO THE N/NE
AND WITH PLENTY OF MOISTURE IN PLACE...THIS SHOULD RESULT IN
MVFR/IFR CIGS BECOMING MORE WIDESPREAD WITH FAVORABLE UPSLOPE FLOW.

RAIN SHOULD END ALTOGETHER THIS EVENING FROM NORTH TO SOUTH...WITH
CIGS IMPROVING TO MVFR AS IT DOES SO. MODEL GUIDANCE QUICKLY
IMPROVES CIGS TO VFR TONIGHT...BUT WITH A CHILLY N/NE FLOW IN PLACE
MVFR CIGS MAY BE DIFFICULT TO DISLODGE WITH LAKE EFFECT CLOUDS
FORMING OFF LAKE ONTARIO.

OUTLOOK...
THURSDAY...MVFR/IFR. A CHANCE OF RAIN OR SNOW.
FRIDAY...MAINLY VFR.
SATURDAY...VFR WITH AREAS OF MVFR IN SCATTERED SHOWERS.
SUNDAY...MAINLY VFR.

&&

.MARINE...
AN AREA OF LOW PRESSURE WILL MOVE FROM WEST TO EAST ACROSS NEW YORK
STATE TODAY WITH HIGH PRESSURE BUILDING FROM THE UPPER LAKES INTO
THE SAINT LAWRENCE VALLEY. THE PRESSURE GRADIENT BETWEEN THE TWO
WILL ALLOW NORTHEAST WINDS TO INCREASE INITIALLY ON LAKE ONTARIO
THIS AFTERNOON AS THE LOW PULLS BY...AND EVENTUALLY ON LAKE ERIE
THIS EVENING. THE MODERATE NORTHEAST WINDS WILL CONTINUE THROUGH
THURSDAY BEFORE DIMINISHING THURSDAY EVENING WITH WINDS AND WAVES
SUBSIDING BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 PM EDT
         THURSDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM
         EDT THURSDAY FOR LOZ043-044.
         SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 4 PM EDT
         THURSDAY FOR LOZ042.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...TMA
LONG TERM...
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Oct 25, 3:15 PM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT TUE OCT 25 2011

NYZ001>008-010>014-085-261200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE-
315 PM EDT TUE OCT 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-SLZ022-024-261200-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
315 PM EDT TUE OCT 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-261200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
315 PM EDT TUE OCT 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-261200-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
315 PM EDT TUE OCT 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WAVE OF LOW PRESSURE WILL TRACK TO THE SOUTH OF THE REGION
WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES WILL BE MARGINALLY
COLD ENOUGH TO SUPPORT SNOW. HIGHER ELEVATIONS IN THE SOUTHERN
TIER WILL LIKELY SEE AT LEAST SOME ACCUMULATING SNOWFALL...WITH A
LESSER CHANCE IN THE VALLEYS. THERE IS ONLY A SLIGHT CHANCE OF
MORE SIGNIFICANT SNOW ACCUMULATIONS...WHICH WILL DEPEND ON THE
EXACT TRACK OF THE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.